Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 9:15 PM MDT for Richland County, Roosevelt County, Montana. It was in force for 60 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 9:15 PM MDT (03:15 UTC)
- Expired
- Jun 10, 2021, 10:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 185 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:16 PM MDT | TSTM WND DMG | 6 Nw Sidney, MT | NEARLY A MILE OF POWER LINES WERE SNAPPED FROM 1/3 TO 1/2 WAY UP OFF THE GROUND FROM COUNTY ROAD 130 TO COUNTY ROAD 129. A NEWER METAL BUILDING IN THE AREA HAD THE SW PORTION OF THE ROOF FAIL AND COLLAPSE/GET BLOWN TO THE NORTHEAST. WIND ESTIMATES IN THIS LOCA |
| Jun 10, 9:16 PM MDT | TSTM WND GST 90 | 7 Nw Sidney, MT | FROM THE NDAWN MESONET- BRORSON STATION. |
| Jun 10, 9:24 PM MDT | TSTM WND GST 74 | Sidney, MT | ESTIMATED HURRICANE FORCE WINDS. |
| Jun 10, 9:30 PM MDT | TSTM WND GST 67 | 3 Ene Bainville, MT | REPORT VIA SOCIAL MEDIA OF 67 MPH. WIND CAUSED A STOCK TRAILER TO ROLL INTO THE CREEK BOTTOM. DAMAGE TO THE ROOF WITH SHINGLES LOST, TO THE WALL OF A BARN, AND LOST THE DOOR ON THE QUONSET. |
| Jun 10, 10:00 PM MDT | TSTM WND DMG | 5 E Bainville, MT | TIME AND LOCATION ESTIMATED. SOCIAL MEDIA PUBLIC REPORTED A SINGLE WIDE FLIPPED OVER AND DESTROYED. |
| Jun 10, 10:01 PM MDT | TSTM WND GST 74 | 2 N Wooley, MT | . |
| Jun 10, 10:01 PM MDT | TSTM WND GST 74 | 2 N Wooley, MT | |
| Jun 10, 10:03 PM MDT | TSTM WND GST 78 | 8 Nne Snowden, MT | US-2 @ STATE LINE DOT SITE. |
| Jun 10, 10:18 PM MDT | TSTM WND GST 80 | 8 E Bainville, MT | US 2 AT STATELINE DOT SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 8:54 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
452
WUUS55 KGGW 110315
SVRGGW
MTC083-085-110415-
/O.NEW.KGGW.SV.W.0050.210611T0315Z-210611T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
915 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern Roosevelt County in northeastern Montana...
Northeastern Richland County in northeastern Montana...
* Until 1015 PM MDT.
* At 915 PM MDT, severe thunderstorms were located along a line
extending from 14 miles northwest of Lambert to near Sidney, moving
northeast at 65 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sidney, Fairview, Bainville, Snowden, Nohly, Wooley and Fort Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4761 10407 4788 10479 4831 10405 4762 10404
TIME...MOT...LOC 0315Z 229DEG 58KT 4786 10477 4765 10417
HAIL...2.00IN
WIND...70MPH
$$
NWS Glasgow
TFJ1 follow-up statement
898 WWUS55 KGGW 110355 SVSGGW Severe Weather Statement National Weather Service Glasgow MT 955 PM MDT Thu Jun 10 2021 MTC083-085-110415- /O.CON.KGGW.SV.W.0050.000000T0000Z-210611T0415Z/ Roosevelt MT-Richland MT- 955 PM MDT Thu Jun 10 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR SOUTHEASTERN ROOSEVELT AND NORTHEASTERN RICHLAND COUNTIES... At 955 PM MDT, severe thunderstorms were located along a line extending from near Bainville to 7 miles north of Alexander, moving northeast at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sidney, Fairview, Bainville, Snowden, Nohly, Wooley and Fort Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4761 10407 4788 10479 4831 10405 4762 10404 TIME...MOT...LOC 0355Z 224DEG 34KT 4817 10427 4795 10367 HAIL...0.75IN WIND...60MPH $$ NWS Glasgow TFJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 10, 9:05 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Glasgow MT 905 PM MDT Thu Jun 10 2021 MTZ018>020-062-110345- Sheridan MT-Daniels MT-Western Roosevelt MT-Eastern Roosevelt MT- 905 PM MDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DANIELS...CENTRAL ROOSEVELT AND WESTERN SHERIDAN COUNTIES UNTIL 945 PM MDT... At 904 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Port Of Whitetail to 13 miles south of Redstone to 8 miles northwest of Brockton. Movement was east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Plentywood, Scobey, Medicine Lake, Froid, Flaxville, Archer, Port Of Whitetail, Port Of Raymond, Madoc, Bredette, Port Of Scobey, Redstone, Whitetail, Outlook, Raymond, Homestead, Daleview, Four Buttes and Navajo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 200 AM MDT for northeastern Montana. LAT...LON 4816 10447 4817 10559 4900 10567 4900 10448 TIME...MOT...LOC 0304Z 267DEG 29KT 4895 10507 4863 10502 4822 10506 NWS Glasgow rux
Local storm report, Jun 10, 9:08 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
908 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 8 S RICHEY 47.53N 105.07W
06/10/2021 E75 MPH DAWSON MT PUBLIC
ESTIMATED WINDS OF OVER 70 MPH WITH TREES
THAT HAVE LOST LEAVES AND WINDOWS OUT.
&&
JEZLocal storm report, Jun 10, 9:09 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
909 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 S RICHEY 47.53N 105.08W
06/10/2021 E1.00 INCH DAWSON MT PUBLIC
ESTIMATED HAIL AROUND A QUARTER SIZE.
&&
JEZLocal storm report, Jun 10, 9:11 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
911 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 NNE LINDSAY 47.33N 105.12W
06/10/2021 E1.00 INCH DAWSON MT UNKNOWN
DIME TO QUARTER-SIZED HAIL. 0.13 INCHES OF
RAIN MEASURED.
&&Local storm report, Jun 10, 9:12 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
912 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 9 WNW LINDSAY 47.28N 105.33W
06/10/2021 M2.00 INCH DAWSON MT TRAINED SPOTTER
TWITTER PHOTO OF HAIL MEASUREMENT WITH HAIL
COVERING THE GROUND.
&&
JEZLocal storm report, Jun 10, 9:15 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
915 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 1 NE LAMBERT 47.70N 104.60W
06/10/2021 M70 MPH RICHLAND MT MESONET
MESONET STATION DW8633 LAMBERT.
&&
JEZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 60 min |
| Jun 10, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 40 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| Jun 10, 8:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 33 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.